Post Edited (dimples83) : 4/4/2006 5:02:02 PM (GMT-6)
Post Edited (dimples83) : 4/5/2006 8:11:05 PM (GMT-6)
Post Edited (Jennyo) : 4/6/2006 12:36:21 PM (GMT-6)
Glad to hear the Keppra seems to be working. I've been on it for ages with no noticeable benefit but drugs work differently for different people. No weight gain in my case, which was rather a shame; I'm as thin as a promise and have had people calling me 'lanky bones' for my entire 32 years. It did make me feel very drowsy for the first few days but that soon went away.
I totally sympathise with your constant anxiety about having an attack. It's very understandable when you have something which, by and large, seems able to strike any time without much warning. All you can do is try not to focus on it too much. For most people at least, epilepsy only takes over our lives if we let it and the worst thing we can do is be constantly worrying about it. Which is, of course, easy advice to give out. I know all this and I'm still forever brooding about my next attack myself.
WOW, thank you all for the replies! My brother came into town so I have been 'checking in', but haven't had time to sit down and respond. Obviously this is for everyone to read, but I like to respond to ppl, so I wrote your names...this is just a 'side-note' that I am not trying to exclude anyone!!!
Jennifer, Thank you for your responses, you always bring insight to what I am going through. I think it was the Dilantin that I was 'allergic' to. The rash seems to be going away. Are you seizure free now? My doc said epilepsy and having a seizure is the same thing..I just thought some people were born with it and others experience trauma to the head so it was a permanent thing....I hope you are doing well! Oh, I had already tried 3 meds in the course of 3 weeks or so...that's why the rash was/is so hard to pin-point! I had the rash for about 2 days while on Benidryl...I was thinking it would cease after a few hours! When you told me 7-9 days, that helped me calm down and I was like, ok, I can wait it out! So it seems to be better ! I LOVE your 'signature', that Bible verse is beautiful....thank you.
Hi Gina, my 2 seizures were about 1 minute from what I am told, (since I was sleeping). I think I was more like a frozen person, my muscles were tight and my eyes rolled back and stuff came out of my mouth, but no loss of bowels, thankfully. I think they are called partial seizures or something like that. You are completely right about being in the sun! That is when I started to notice I was itchy and I could SEE the rash. I was laying out by the pool studying and I was itching like crazy, but i didn't think to actually look for a rash- I was unaware of that side effect until the doctor ASKED me if I had one...then I started to notice it! Duh So then I was going to work and taking the class out for 'recess' and the sun was making it worse. So thank you for pointing that out. Yesterday I didn't take any Benidryl and I was in the sun but my rash was not bad- I have little 'bumps' that are like 'leftover' I guess but not the splotchy itchy stuff! But you have helped me, thank you!
Hi Tracy, I am on 500 mg in the morning and 500 at night. (Keppra) How do you like it? Any side effects? Have you always had seizures or is it fairly new to you as well? Have you had any 'breakthrough' seizures? What kind of seizures do you have? I have heard Keppra should be used in conjunction with another med, but since I have only had 2 seizures, (one night after the other) they think it should be fine for me...my MRI results were basically perfect they told me so we'll see! I could use any info you want to provide! Thank you!!!